New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

want to be normal
Regular Member

Date Joined Apr 2008
Total Posts : 23
   Posted 5/16/2008 4:35 PM (GMT -6)   
confused  So i am back on Elavil now. My doctor took me off Celexa because i was not able to sleep. Now i think the transition of shifting to a new medication is taking it's toll. All i want to do is sleep. I knew it was going to take some time for the medication to take effect but i wish it would sooner rather than later. I feel so hopeless and lazy.On top of it all my allergies are acting up. This medication worked before. It let me sleep. That is what i want instead of taking sleeping pills to sleep. If i dont take a sleeping pill i only get 4-5 hours of sleep. Im irritable,agitated,have no patience and restless. Now im on Elavil and no longer on the Celexa and I am so tired and wore out. There is no reason for it either. So this is what I hate about myself...feeling this way. This makes me feel different from anyone and i just want to be normal and on no medication. Two years i will be on this medication. I gained 12 pounds on it. I lost 6 pounds of it. Im afraid to gain more. My appetite increased and so im trying to just eat fruit. With the celexa i was constantly going to the batheroom,no sleep,and no libido. With the elavil i gain weight,increase of appetite,sensitive to the sun, and craving for sweets. I hated gaining the weight. Granted my husband liked it because my chest got bigger. But it made me depressed more to go up a size. But now all i want is to sleep on my own. I forget what that is like without sleeping pills. I love when i sleep because my dreams are so vivid and it makes me feel like i escape the reality of my life. Sometimes my dreams feel so real. My life is not bad. I dont need to escape from it. I just dont enjoy my life at this moment because how i feel. There really is no logic reason why i shouldnt not be enjoying my life. Im not going to get depressed about gaining weight. I will work out harder and learn to love my curves. I need to get better not just for me but my family. I feel i hold them back because i dont want to do anything and i get irritated with them. This makes me so sad. I dont want my family to suffer. I have to push myself to do things. I know eventually i will feel better once the elavil sinks in but i wish i would now. i dont like feeling like this.

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40405
   Posted 5/16/2008 8:02 PM (GMT -6)   

Hi Wantobe,

It does take some time for the medication to start workin the way that you want it to.  There are many many other medications though that you can take.  You aren't just stuck with celexa and elavil.  Elavil is notorious for weight gain.  So I would discuss this with the doctor and see what other options that you have.

As for the sleeping, have you tried any meditation or maybe a cup of hot sleepytime tea.  It is all natural and I use to use it a lot.  I have no trouble sleeping, I also dream a lot and the dreams are very vivid.  I think of it as my other life sometimes.  But depression also has a way of making us want to sleep a lot.  It is just that we can't do that all of the time.  Sometimes it is good to allow ourselves to just go with it, but not all the time.

Are you seeing a counselor?  This could help with some CBT to get you feeling better.  You said that you were agitated at the children and this could help that.  CBT is cognative behavioral therapy and it is all working with the way that you think.  So there are no pills involved.  It is just an addition to your regimen.

I wish for you good luck with this and hope that you are having a nice evening.

hugs, Karen

fibromyalgia, Chronic fatigue, depression,allergies

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 5/16/2008 10:37 PM (GMT -6)   

Hi Wantobe,

Please don't hate yourself, you are a good person who just happens to have depression.  You are in good company as there are many of us here.

Elavil, I hope your taking it at night time.  Perhaps your dose is a bit high if you are feeling tired all the time.  I know it is difficult to wait for the meds to kick in and hard to know if what your feeling is normal for the med change or something to be concerned about.

Do talk with your physician re any concerns about the meds.  Karen has given you wonderful advice and please know that I care about you as do all the member of the Depression Forum so stick with us kiddo and we will help you through.


Kitt, Moderator: Anxiety ~ Panic 
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 10:07 PM (GMT -6)
There are a total of 2,712,664 posts in 299,121 threads.
View Active Threads

Who's Online
This forum has 153691 registered members. Please welcome our newest member, TeresaJoeaehnson.
308 Guest(s), 9 Registered Member(s) are currently online.  Details
rollout, KMullen, sheepguy, bluelyme, HBFF, Loutucky, Lymiemomster, straydog, LanieG

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer